It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board

Major Headaches and BCP


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 02-07-2004, 12:38 AM   #1
stellarecho
Junior Member
 
Join Date: Dec 2003
Posts: 12
stellarecho HB User
Angry Major Headaches and BCP

Hello

Has anyone out there had pain in their temples or headaches while on Birth Control Pills? I'm on Ortho Tricyclen LO. I've only been on them for 6 days or so. Advice, comments, wisdom? Anything is greatly appreciated.

Last edited by stellarecho; 02-07-2004 at 12:39 AM.

 
Sponsors Lightbulb
   
Old 02-07-2004, 05:03 AM   #2
girlygirly
Inactive
 
Join Date: May 2003
Location: Goshen, New York
Posts: 1,123
girlygirly HB User
Re: Major Headaches and BCP

Quote:
Originally Posted by stellarecho
Hello

Has anyone out there had pain in their temples or headaches while on Birth Control Pills? I'm on Ortho Tricyclen LO. I've only been on them for 6 days or so. Advice, comments, wisdom? Anything is greatly appreciated.
Getting headaches should be discussed with your doctor. Does the package insert say to discontinue if you get headaches? I was on BCP for about 2 or 3 weeks and I got killer heaches so I stopped and I remember that it stated something about discontinuing if headaches develop. I think that it was Ortho I was taking as well.

 
Old 02-08-2004, 09:43 PM   #3
westcoast51
Junior Member
 
Join Date: Jan 2004
Location: southwest coast of BC
Posts: 13
westcoast51 HB User
Re: Major Headaches and BCP

Quote:
Originally Posted by girlygirly
Getting headaches should be discussed with your doctor. Does the package insert say to discontinue if you get headaches? I was on BCP for about 2 or 3 weeks and I got killer heaches so I stopped and I remember that it stated something about discontinuing if headaches develop. I think that it was Ortho I was taking as well.
Aside from headaches, birth control pills can also make you feel queasy and make you gain weight.
There are a lot of different kinds, so you don't need to suffer. A different pill might work very well for you. I used to take BC pills when i was younger and had to switch a few times to find the right ones.
Now I'm going through menopause and the same thing happened. I had to try about 4 different types of estrogen before finding the right ones.
I hope your doctor gave you a sample pack. Anyway, tell your doctor, and ask for a sample pack for the next kind they might prescribe. It's too expensive to buy them and find they don't agree with you.

PS. It seems to me it was also one of the Ortho ones that made me queasy. I seem to remember that the dose was too high. I'm one of those who needs a low dose just like my estrogen now.

 
Old 02-08-2004, 10:05 PM   #4
stellarecho
Junior Member
 
Join Date: Dec 2003
Posts: 12
stellarecho HB User
Re: Major Headaches and BCP

Thanks for the replies. My doc gave me sample packs. I've noticed that when I'm not so stressed out, eat more regularly, and have enough sleep, I don't get the headaches. So I guess I'll just go on that - It's technically for acne and irregular periods anyway - I'm only 15. Thank you so much for the replies! And anyone else out there with anything to share - Feel free.

 
Old 02-10-2004, 06:53 PM   #5
engineer1961
Senior Veteran
(female)
 
Join Date: Dec 2003
Location: ontario ,canada
Posts: 509
engineer1961 HB Userengineer1961 HB Userengineer1961 HB User
Re: Major Headaches and BCP

Some times the pill triggers migranes ......which sounds like the type of head ache your describing (it's not fun ).Try a lower dosage pill it may help , i can't use any they all trigger migranes for me.

 
Old 02-15-2004, 07:32 PM   #6
dugzgirl
Junior Member
 
Join Date: Nov 2003
Posts: 14
dugzgirl HB User
Re: Major Headaches and BCP

Quote:
Originally Posted by stellarecho
Hello

Has anyone out there had pain in their temples or headaches while on Birth Control Pills? I'm on Ortho Tricyclen LO. I've only been on them for 6 days or so. Advice, comments, wisdom? Anything is greatly appreciated.
I was on regular Ortho-Tricyclen for a few years and a little over a year ago started getting migraine headaches. At first it was about once a month, but then it was getting to be 2, 3 and sometimes 4 times a month. I figured it was my menstrual cycle and hormone's causing it, so I mentioned it to my Gyno when I had my next appt (last February) in hopes that he may suggest a different BCP. He perked up when I said that about headaches and told me he wanted to take me off of the pill for two months and see what happened. He said if the headaches kept on, then it wasn't the pill and he would write me a new prescription, but if they quit then he would never give me any form of the pill again. He said that he has known two girls in their late twenties that suffered strokes brought on by the pill. I'm not trying to scare you, but I wouldn't just blow it off either. My headaches stopped when he took me off of the pill and I will never start taking the pill again. I don't think it's worth the risk.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Major reflux improvement ruth3 Acid Reflux / GERD 0 10-19-2009 02:08 PM
Really getting worried, major back pain sammyo1 Spinal Cord Disorders 8 10-23-2008 05:07 AM
Help me in ST. LOUIS! Major Headaches!!!!!! cassie61 Headaches & Migraines 0 10-22-2008 02:03 PM
Major motion intolerance and much more Tranquillity Inner Ear Disorders 5 12-17-2007 01:52 PM
Sinus surgery Minor... or slightly major...? nujai Sinus Problems 5 10-08-2007 06:32 AM
Major Sinus Problems lifesnotchess Sinus Problems 6 02-27-2007 12:09 PM
Special FX artist New to RSD Major question? TheMightyTexan Reflex Sympathetic Dystrophy (RSD) (CRPS) 7 07-21-2006 04:09 PM
Trying to eat less but, getting major headaches Losec20mg Diet & Nutrition 6 10-07-2004 08:54 AM
major headaches, and 13 weeks ? agentbluesmurf Pregnancy 2 01-16-2004 04:14 AM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:31 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!